| Model Number |
640CX0306 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 3mm x 6cm orbit galaxy complex xtrasoft (640cx0306 / 30758093) was used.The embolic coil became twisted while it was being deployed.It was reported that the physician thought ¿there was something like a knot and it was not as usual.So he decided to take the coil out.¿ the physician used another ¿same like¿ product and the procedure was successfully completed.There was no report of any negative patient impact.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.D.2b: procode is krd/hcg.E.1: the initial reporter phone and email address are not available / reported.H.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30758093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 05-jun-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil component was returned outside of the introducer.The embolic coil component was inspected under a microscope.The proximal portion of the embolic coil was observed stretched leaving the blue fiber exposed; the distal portion was noted to have one kinked area.No other damages or abnormalities were found.The issue regarding a coil being knotted during the procedure was not able to be confirmed because during the microscopic inspection, this was not observed on the returned embolic coil.The irregular shape seen in the coil is the result of the damages found and the properties of the coil shape; this is a coil with a complex shape, a conformable frame is expected.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.According to the risk documentation, coil stretched is a potential issue that can occur during microcoil placement due to excessive system manipulation, which can result in a coil being knotted; however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.The coil stretching and kinking were not originally documented in the complaint.A review of manufacturing documentation associated with this lot (30758093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent issues such as coil damaged from leaving the manufacturing site.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precaution: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.